Texas, 2006

Wildfire in Texas, July 3 to 4, 2006

July 3 to 4, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire twenty-six miles northwest of Miami in northwestern Roberts county burned three hundred acres. The wildfire was caused by lightning.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire twenty-six miles northwest of Miami in northwestern Roberts county burned three hundred acres. The wildfire was caused by lightning. No damage and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 3, 1:50 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 3, 1:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT MON JUL 3 2006

.DISCUSSION...
PANHANDLES REMAIN IN BETWEEN UPPER LOW NEAR SAN ANGLO TEXAS AND
UPPER HIGH NEAR THE 4 CORNERS. COLD FRONT SLICES THE NORTHWEST
CWA THIS AFTERNOON AND IT LIES FROM BETWEEN GCK AND DDC TO NEAR EHA
TO JUST SOUTH OF CAO. WOULD EXPECT THUNDERSTORMS TO DEVELOP
ALONG THE COLD FRONT AND IN THE SOUTHEAST ZONES AROUND THE
NORTHWEST EDGE OF UPPER LOW. THUNDERSTORMS HAVE ALREADY
DEVELOPED IN WESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES IN
THE SHEAR AXIS BETWEEN THE LOW AND THE HIGH. HAVE ADJUSTED
POPS ACCORDINGLY.

COLD FRONT WILL MOVE EVER SO SLOWLY SOUTHEAST THROUGH THE NEXT
24 HOURS AND IT WILL PROBABLY DISSIPATE ACROSS OUR SOUTHEAST
ZONES BY WEDNESDAY MORNING. WE THINK THAT THIS FRONT WILL BE A
FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH TUESDAY NIGHT. LOOKS
LIKE THE BEST CHANCE OF STORMS WILL BE FROM MID AFTERNOON
TUESDAY THROUGH TUESDAY NIGHT. HAVE GONE AHEAD AND HEDGED TOWARD
THE NAM/S TIMING OF THE FRONT.

BY THE TIME WE GET INTO WEDNESDAY A GENERAL SOUTHEAST FLOW ON THE
SURFACE SHOULD HELP TO KEEP CLOUDS IN MOST OF THE DAY...SO HAVE
GONE TOWARD THE LOWER GUIDANCE NUMBERS.

BEYOND WEDNESDAY...MODELS START TO DIVERGE ON THE DETAILS AND WHAT
HAPPENS WITH THE UPPER LOW DOWN-STATE AND HOW THE UPPER RIDGE
EVOLVES.  HAVE GONE WITH A DRY FORECAST BEYOND WEDNESDAY NIGHT FOR
NOW AS IT WILL DEPEND ON ANY LITTLE PERTURBATIONS THAT MAKE IT
THROUGH THE RIDGE ON WHETHER WE GET STORMS OR NOT.

GENERALLY STAYED CLOSE TO THE GFS MODEL FOR THIS FORECAST AS IT
APPEARS THAT THE NAM MODEL HOLDS ON TO HIGHER POPS TOO LONG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  88  62  78 /  10  60  60  50
BEAVER OK                  68  90  61  83 /  30  60  60  20
BOISE CITY OK              63  86  60  72 /  40  50  50  30
BORGER TX                  70  90  65  80 /  20  60  60  40
BOYS RANCH TX              69  91  64  79 /  20  60  60  50
CANYON TX                  66  88  62  82 /  10  50  50  50
CLARENDON TX               65  91  65  78 /  10  60  60  50
DALHART TX                 65  87  62  77 /  40  50  50  40
GUYMON OK                  67  89  62  83 /  30  60  60  30
HEREFORD TX                65  88  62  82 /  20  50  50  50
LIPSCOMB TX                66  92  63  84 /  20  70  70  30
PAMPA TX                   66  90  65  78 /  20  60  60  40
SHAMROCK TX                66  93  68  83 /  20  60  60  40
WELLINGTON TX              68  94  69  85 /  20  60  60  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/15
Hazardous weather outlook, Jul 3, 12:00 PM CST, 3 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON JUL 3 2006

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES.

THE CHANCES FOR THUNDERSTORMS WILL EXPAND TONIGHT TO ALL OF OKLAHOMA
PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT FOR THE EXTREME
SOUTHEAST. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY. AT THIS TIME...ANY STORMS THAT DEVELOP
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Roberts

When
July 3, 3:30 PM CST to July 4, 9:30 PM CST
Where
Roberts forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523111.